MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient''s date of birth unk.D4): device serial number unk.H3/h6): the device was not returned, thus no investigation could be completed and the cause of the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to occlusion.A right atrial (ra) lead was present in the patient as well, but was not targeted for extraction.A spectranetics lld ez lead locking device (lld ez) was inserted into the rv lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath, heavy calcification and occlusion was present in the innominate vein.With traction, the rv lead fractured and was pulled back into the innominate region, leaving a 3-4 cm remnant (rv distal tip and outer insulation) in the area.The lead conductors and lld were removed from the patient, with no further attempts made to retrieve the lead remnant.Upon examination of the glidelight, the outer sheath was fractured, with the damage believed to be as a result of the heavy calcification encountered in the vasculature.After the procedure, no access could be attained to re-implant new leads, so plans were made to follow up with a right sided implantation at a later date.The procedure was completed with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4): device serial number populated.D9): the device was returned to the manufacturer 12jun2024.G3): the device evaluation and investigation were completed 13jun2024.H3): visual inspection found kinks in two areas of the working length, approximately 13 cm and 15 cm from the distal tip.At 13 cm, multiple broken fibers and a breached and melted outer jacket were observed.At 15 cm, functional testing revealed multiple dead fibers, but no breach was present.H6): based on the device evaluation and review of complaint information, this failure has been determined to be patient condition related.Historically, the manufacturer has seen this failure when forces from heavy calcification are applied to the working length of the device.The device becomes kinked on the calcification, resulting in broken fibers.The broken fibers in the area of the kink produce heat, which results in melting of the outer jacket, creating a breach.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19325862
Report Number3007284006-2024-00102
Device Sequence Number11434428
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)6004(10)FGA23M20A
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P960042 S071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA23M20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 7742 RV PACING LEAD; BOSTON SCIENTIFIC RA PACING LEAD MODEL UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE
Patient Age74 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite